MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.259S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent revision surgery due to adverse events.On (b)(6) 2020, the patient presented to the surgeon with pain and was found to have a nonunion of the fracture site and mechanical fatigue of the locking screw and a titanium cannulated proximal femoral nailing system (tfna) long nail.The tfna helical blade, nail, and the lateral segment of the locking screw were removed.No attempt was made to retrieve the medial segment of the locking screw.The non-union site was debrided and a cannulated trochanteric fixation nail, helical blade, and locking screw were inserted.The date of the original implant was on (b)(6) 2019, for a proximal femur fracture.The procedure outcome is unknown.There was a patient consequence.Concomitant device reported: 5.0mm ti locking screw w/t25 stardrive 40mm f/im nail-ster (part # 04.005.530s, lot # h218356.Quantity 1), tfna fenestrated helical blade 100mm - sterile (part # 04.038.400s, lot # unknown.Quantity 1), this report is for one (1) 12mm/ 130 deg ti cann tfna 380mm/ left-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument manufacturing date: october 28, 2016, expiration date: september 30, 2026, part: 04.037.259s, 12mm/130 deg ti cann tfna 380mm/left- sterile, lot: h218356 (sterile).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part: 04.037.912.4, wave spring, shim ended, bp55, lot: h089440.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley were reviewed and determined to be conforming.Part: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot: l037878.Purchased finished goods traveler met all inspection acceptance criteria.Part: 04.037.912.3, tfna lock drive, bp58, lot: h178976.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part: 21127, timoagri16.00, bp80, lot: h210695.Certificate of analysis supplied by metalwerks pmb inc.Was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Visual inspection: the 12mm/130 def ti cann tfna 380mm- sterile was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was broken at the proximal hole through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection: the outer diameter of the device was measured to be within the specification per the drawing.Document/specification review based on the date of manufacture, the following drawings, reflecting the current and manufactured revision were reviewed.Ø 12 mm ti cannulated trochanteric femoral nail ¿ advanced ti cannulated trochanteric fixation nail ¿ advanced, 130 deg.The complaint condition was confirmed for the 12mm/130 def ti cann tfna 380mm- sterile.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: 5.0mm ti locking screw 40mm (part: 04.005.530s, lot: h218356, quantity: 1), tfna fenestrated helical blade (part: 04.038.400s, lot: h797967, quantity: 1).

Brand Name
12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9897969
Report Number2939274-2020-01593
Device Sequence Number2818466
Product Code HSB
UDI-Device Identifier10886982097392
UDI-Public(01)10886982097392
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number04.037.259S
Device Catalogue Number04.037.259S
Device Lot NumberH218356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCREW 40MM; TFNA FENESTRATED HELICAL BLADE
Outcome Attributed to Adverse Event Required Intervention;